Discoid lupus erythematosus-like eruption induced by tegafur - Uracil (UFT)

Junghee Yoon, Soo Hong Seo, Young Chul Kye, Hyo Hyun Ahn

Research output: Contribution to journalArticle

Abstract

The second-generation oral anticancer agent UFT is a combination of uracil, which has fluorouracil's (5-FU) degradation-inhibitory effect, and tegafur, which is slowly converted to 5-FU in vivo, and UFT shows a higher 5-FU concentration in the tumor tissues than is achieved by tegafur alone or with comparable doses of intravenous 5-FU. Mucocutaneous side reactions induced by UFT are rare and these include photosensitivity of the lichenoid and eczematous types, acral erythema, hyperpigmentation, palmoplantar keratoderma and scleroderma-like reactions, and discoid lupus erythematosus (DLE)-like eruption. However, there has been no report in the Korean medical literature on patients presenting with a DLE-like eruption associated with UFT. So, we report here a case of DLE-like eruption induced by oral UFT.

Original languageEnglish
Pages (from-to)1004-1007
Number of pages4
JournalKorean Journal of Dermatology
Volume48
Issue number11
Publication statusPublished - 2010 Nov

Keywords

  • Discoid lupus erythematosus
  • Tegafur
  • UFT

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Discoid lupus erythematosus-like eruption induced by tegafur - Uracil (UFT)'. Together they form a unique fingerprint.

  • Cite this

    Yoon, J., Seo, S. H., Kye, Y. C., & Ahn, H. H. (2010). Discoid lupus erythematosus-like eruption induced by tegafur - Uracil (UFT). Korean Journal of Dermatology, 48(11), 1004-1007.